Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Mar 4, 2015, 11:29 AM EST for Grainger County, Hancock County, Tennessee; Scott County, Virginia. It took effect at Mar 4, 2015, 3:25 PM EST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 11:29 AM EST (16:29 UTC)
- In effect from
- Mar 4, 2015, 3:25 PM EST
- Expired
- Mar 6, 2015, 7:59 PM EST
- In force
- 53 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Grainger County, TN, Hancock County, TN, Scott County, VA
The radar
The Knoxville radar (KMRX), 46 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clinch River near Speers Ferry (SFYV2). The gauge peaked at 28.06 ft at Mar 5, 2015, 4:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03527000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Mar 4, 11:26 AM EST, 3 minutes earlier.
Area forecast discussion, Mar 4, 11:26 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1126 AM EST WED MAR 4 2015
.DISCUSSION...ANOTHER UPDATE TO ADJUST FOR CLIMBING TEMPERATURES.
ALSO EXPANDED WINTER STORM WARNING TO INCLUDE THE REMAINDER OF SW
VA AND HANCOCK CO TN. THESE AREAS ARE EXPECTED TO SEE LIGHT SNOW
AND ICE ACCUMULATION BY EARLY THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 69 34 37 22 / 80 90 100 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 32 35 18 / 80 90 100 10
OAK RIDGE, TN 67 30 33 18 / 80 90 100 10
TRI CITIES AIRPORT, TN 65 32 35 17 / 80 90 100 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
FOR ANDERSON-BLEDSOE-GRAINGER-HAMBLEN-HAMILTON-HAWKINS-
JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MEIGS-NORTHWEST CARTER-
NORTHWEST GREENE-RHEA-ROANE-SEQUATCHIE-SOUTHEAST CARTER-
SOUTHEAST GREENE-SULLIVAN-UNICOI-UNION-WASHINGTON TN.
FLOOD WATCH THROUGH THURSDAY EVENING FOR CAMPBELL-CLAIBORNE-
HANCOCK-MORGAN-SCOTT TN.
WINTER STORM WARNING FROM 1 AM TO 4 PM EST THURSDAY FOR CAMPBELL-
CLAIBORNE-HANCOCK-MORGAN-SCOTT TN.
VA...FLOOD WATCH THROUGH THURSDAY EVENING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
WINTER STORM WARNING FROM 1 AM TO 4 PM EST THURSDAY FOR LEE-
RUSSELL-SCOTT-WASHINGTON-WISE.
&&
SONHazardous weather outlook, Mar 4, 5:14 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EST WED MAR 4 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 514 AM EST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG SOUTHERLY WINDS WILL DEVELOP LATE TODAY INTO TONIGHT AHEAD OF AN APPROACHING COLD FRONT...MAINLY IN THE HIGHER ELEVATIONS. ALSO THERE WILL BE THE POTENTIAL OF RIVER FLOODING DUE TO PERIODS OF MODERATE TO POSSIBLY HEAVY RAINFALL COMBINED WITH A SATURATED SOIL FROM RECENT SNOW MELT ACROSS SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LATE TONIGHT INTO THURSDAY THE COLD FRONT WILL MOVE THROUGH. ACCUMULATING ICE AND SNOW WILL BE POSSIBLE...ESPECIALLY ALONG THE NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VA AND THE EAST TN MOUNTAINS. ICE ACCUMULATIONS OF A TENTH TO A QUARTER OF AN INCH AND SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. SEE MEMWSWMRX FOR DETAILS. BEHIND THE SYSTEM...ANOTHER SURGE OF COLD ARCTIC AIR WILL MOVE INTO THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 4, 8:58 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
858 AM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD 5 SW BIG STONE GAP 36.81N 82.84W
03/04/2015 LEE VA FIRE DEPT/RESCUE
SEMINARY ROAD UNDER WATER AND CLOSED
&&Local storm report, Mar 4, 10:45 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD WISE 36.98N 82.58W
03/04/2015 WISE VA LAW ENFORCEMENT
FOUR ROADS IMPASSABLE ACROSS COUNTY.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:30 AM EST | Winter Storm Warning | MRX | Bledsoe, Campbell, Claiborne, Hancock, Marion, Morgan and 4 more | 36 hr |
| Mar 4, 11:29 AM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 3 days |
| Mar 4, 11:29 AM EST | River Flood Warning | MRX | Claiborne, Hancock | 72 hr |
| Mar 4, 1:06 PM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Carter, Cocke and 22 more | 6 hr |
| Mar 4, 2:35 PM EST | Winter Weather Advisory | MRX | Anderson, Blount, Bradley, Carter, Cocke, Grainger and 17 more | 25 hr |
| Mar 4, 3:24 PM EST | River Flood Warning | MRX | Hancock | 34 hr |
| Mar 4, 6:40 AM EST | Areal Flood Warning | MRX | Wise, City of Norton | 6 hr |
| Mar 4, 8:31 AM EST | Areal Flood Warning | MRX | Lee | 54 hr |
| Mar 4, 12:30 PM EST | Areal Flood Warning | MRX | Wise, City of Norton | 24 hr |
| Mar 4, 12:57 PM EST | Areal Flood Warning | MRX | Russell | 24 hr |
| Mar 4, 3:24 PM EST | River Flood Warning | MRX | Russell, Scott | 45 hr |
Nearby
River Flood Warnings in Tennessee, 2015River Flood Warnings in Virginia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.